Continue Pulmonary TB Treatment?
Afternoon … my child got pulmonary tuberculosis after treatment for 3 months. Side effects of OAT drug liver disturbed, skin with white eyes turned yellow. After that I did not continue TB treatment for 1 year. Now I want to continue the treatment. Is the liver affected again?
Good evening Annisa, thank you for the question.
Treatment of pediatric pulmonary TB is normally done for 6-12 months where this treatment should not be stopped using without clear doctor's advice, despite severe side effects such as liver disorders.
Side effects of liver disorders can indeed occur both in adults and children during pulmonary TB treatment takes place, but for the duration and type of drug being stopped, all must be under the supervision of a doctor, in the case of children, must be under the supervision of a pediatrician, because after side effects are resolved, treatment must be continued again within a certain period to ensure the therapy runs optimally.
For your child's case, because the treatment is incomplete and has passed a long time, your child needs to be re-examined, whether your child's pulmonary TB infection is still present or not as at the beginning (without tuberculin testing). If it is proven that your child is still suffering from TB, then treatment will be restarted from the beginning, it cannot be continued using the rest of the drug from 1 year ago.
Regarding the possibility of side effects to the liver, it will still be there, but if it happens again, immediately take it to a pediatrician so that your child's pulmonary TB treatment this time can be completed completely.
I hope this helps.